How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog
Satisfied Customers: 28441
Experience:  University of California at Davis graduate veterinarian with 45 years of experience
55012488
Type Your Dog Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Our 15 1/2 year old poodle who is on heart meds, lasix,

Customer Question

Our 15 1/2 year old poodle who is on heart meds, lasix, tramadal and has been on antibiotics for copd. He was recently prescribed a bronco dialalor as
JA: I'm sorry to hear that. What is the poodle's name?
Customer: well. He is breathing quite heavily. Is there something we can do to calm him down. I also have tranquilizers for another dog. Sigh.....
JA: Is there anything else important you think the Veterinarian should know about Well?
Customer: His name is Maxie
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. Michael Salkin replied 1 year ago.

Lynn, if Maxie is breathing quite heavily at this time - particularly if his respiratory rate is over 30 breaths/minute while asleep or at rest - it would be prudent to double his Lasix dose and administer it every 8 hours until his vet can attend to him once again. Always reach for the diuretic when a failing heart may be decompensating. I would stop his bronchodilator in case he's reacting adversely to it - agitation and panting can be seen in that case. Please don't administer a tranquilizer which could be dangerous for such a patient. Please respond with further questions or concerns if you wish.

Related Dog Questions